Q and A

Question

I want to restart meds, is this OK?

I was on ART for 4 years, then I stopped due to access problems. My Cd4 was 260 by then. I have noticed weight loss and skin rashes. Am sing Septrins. Is it safe to resume the treatment?

Answer

Thanks for getting in touch.

Yes its perfectly fine to restart medication and its great to hear that this is something that you want to do.
As you’ve been off meds, when you go back to the clinic, explain to them that you’ve been off meds. Ideally they should test your CD4 count as well as your viral load and also run some resistance tests. Resistance tests are important as you may have developed resistance to your original meds due to stopping them.
What’s important is that you want to restart.
If you’re losing weight this could be due to the HIV, however it can also be due to other things, for example stress. The rash is something that a doctor should be able to help you with.

Comment

Your e-mail address will not be published. Required fields are marked *